The magical mystery land of community health

I don't make this stuff up!…but I do change identifying information.

The Xmas edition of the Totally Innapropriate Comment December 22, 2009

Filed under: Uncategorized — lesbonurse @ 1:40 am

Me, to new patient: “Do you have any medication allergies?”

New patient: “Yes. Haldol, thorazine, fluoxetine, zoloft, percocet and vicodin.”

Actual comment: “Mmmhmm. What were the reactions to those medications?” Totally inappropriate comment: “Wow, Haldol and Thorazine? Got a touch of the mental illness, do ya?”

Patient returns for follow up after a lab result 2 weeks ago that showed BUN/Creatinine of 60/7.4:

Me: “After we got your lab results, a doctor called you and asked you to go to the ER for your kidney failure, right? Did you go?”
Patient: “No, I feel fine. I don’t know why you told me that.”

Actual comment: “Well, your kidney function got much, much worse over the past few months. Even if you can’t feel it, your kidneys are doing terribly. I’m going to check a stat kidney function right now and call you this afternoon.” Totally Inappropriate Comment: “Jesus, man! You’d better hope your kidneys just experienced a Christmas miracle or you are seriously fucked!” (Btw, his stat BUN/Cr came back at 72/8.2–no Christmas miracle here)

Advertisements
 

2 Responses to “The Xmas edition of the Totally Innapropriate Comment”

  1. amy Says:

    ummmm…..bad much? did you somehow get him to the ER this time?

  2. Carol Says:

    New record, I’ve never seen it that high! (Um…somehow, I don’t think I should say “congrats.”)


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s